MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reported to the fda with minimal information.Anika received a notification letter (#mw5080459) dated: october 23rd, 2018.The reported information was very vauge and does not indicate, or prove, a serious medical event occured.As stated in the event notification letter, the device was used off label.No adverse event or serious injury was described in the letter.We attempted to reach out to the reporter, (b)(6), but the emails have all bounced back with an error message stating that the email is not valid.This mdr is reported in compliance with fda regulations.
 
Event or Problem Description
Prescriber will be using orthovisc in treatment of osteoarthritis in the right shoulder.Right now it is only indicated in osteoarthritis of the knee.Dose or amount: 300mg; frequency: other; route; intra- articular; dates of use: (b)(6) 2018; is the product compounded? no, is the product over the counter? no.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key8204418
Report Number3007093114-2018-00015
Device Sequence Number16195911
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;